Get E-Book on COVID-19

Q. Is my chest pain due to vitamin D3 deficiency?

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 21, 2017 and last reviewed on: Oct 09, 2018

Hello doctor,

Four months ago, I consulted you on this platform for premature complexes which I was having without any other symptoms. Below is my query and your answer - I am a male of 48 years of age. I have a lean build and do regular exercise. Since childhood, I had a tendency for heart palpitations and premature beats. After a few tests, anxiety was found to be the main cause.  You had said that most probably these premature complexes are originating from ventricles which are leading to the symptoms. These are usually benign and not life threatening. The only concern remains is that of coronary artery disease, which is also less likely as these are occurring from a long time and you are not having any other symptoms. Lack of sleep, stress, alcohol, smoking, caffeinated beverages are known triggering factors for these due to sympathetic overactivity. You should also get thyroid test done. I think, just be on a safer side, you should get one treadmill test done to rule out coronary artery disease and echo should be repeated. Afterwards, I met a cardiologist and got an ECG and echo tests done. The tests were normal. The cardiologist said that there is no need for TMT test since I do running and other exercises daily and there is no known risk factor for CAD. But the VPCs continued for a month.

Then, I realized that I was taking a weight gainer supplement from the last one year which contained creatinine. Two months back, I was not doing any exercise due to a small fracture in my elbow but continued to take this supplement. The doctor advised me to stop the supplement immediately since this could be the cause of missed beats. Then I read in the internet and found out that there have been cases of irregular heart beats due to creatinine supplementation. I stopped taking the supplement although it was from a reputed firm and did not contain any steroids. The missed beats reduced after stopping the supplement and from the last two months, it has come to a normal level of one or two in a day. But somehow my mind started getting preoccupied with the thoughts of heart disease and I started reading about it from the internet and even textbooks.

I have been thin and slim since my childhood, have been quite active physically, no family history of heart disease, no diabetes, no hypertension, non-smoker, rarely eat fried foods. My lipid profile is normal with HDL being about 55 whenever tested, CRP is around 0.5. But in spite of this, I was not able to free my mind from worries of CAD. A month back, I did quite a lot of pushups after a gap of four to five months. After three to four days, I started having pain in my chest here and there mostly at rest. After a week I got an ECG done which was normal. The pain subsided slowly but whenever I did some exercise which put a strain on the chest muscle I started having pain and with pain, more worries.

Then I met a psychiatrist. He said that I have got into an obsessive loop, which is part of health anxiety disorder which is causing these psychosomatic symptoms of chest pain. He advised me to take some antidepressants for three months, do Yoga and meditation and take some sessions of cognitive behavior therapy. I am reluctant to take antidepressants but have already started doing some meditation and Yoga. He also prescribed Alprazolam .25 mg on SOS basis. Now the pain is subsiding slowly and obsessive thoughts are also reducing. I have stopped doing any exercise that would put a strain on the chest. I do not know how long it will take to resume it. In a recent blood test, two months back my vitamin D3 was at 28. Could it be the cause of the chest pain? Secondly, I stopped the supplement but continued some strenuous exercises without taking a proper diet. Could it be the cause of it? Please guide me. How to get rid of this unwanted health anxiety which I have got into?

Dr. Sagar Ramesh Makode

Cardiology General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

Looking at the overall picture, the problem appears to be a minor one and not worrisome.

  • The likely cause of the pain is chest muscle strain. It is less likely to be related to vitamin D as it is just borderline, not very low and also not related to supplements. Once a muscle strain has happened, then it takes around a week or two for complete resolution. This basically occurs due to sudden unaccustomed heavy activities. So, once the pain has settled completely, you can gradually resume your exercises and you need to start with low intensity and then increase these activities gradually so that there is no excessive strain.
  • The possibility of cardiac pain is less. Now, VPCs (ventricular premature contractions) are probably benign. So, no need to worry about it.
  • For this problem, you should have anti-inflammatory medicine like tablet Naproxen 250 mg twice a day for five days along with tablet Pantoprazole 40 mg before breakfast once a day for five days.
  • For local application, you can use Diclofenac gel whenever pain is more.
  • Overall, I do not think there is any need to worry about it.
  • Yoga and meditation, you can continue. Alprazolam you can skip.

All the best.

For more information consult a cardiologist online --> https://icliniq.com./ask-a-doctor-online/cardiologist


Was this answer helpful?

 | 

Hello doctor,

Thanks for the reply. The psychiatrist had insisted that this pain is psychosomatic in nature and a treatment with anti-depressants is the solution. But, I felt that it is related to the sudden strenuous exercise I had done. Too much worry can also aggravate it because of focus of attention as I have read. I am starting the medicine as advised by you and shall get back to you.

Dr. Sagar Ramesh Makode

Cardiology General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

  • Yes, I am thinking along the same lines as you had a precipitating event for it.
  • Psychosomatic pains are unexplained and a persistent kind of pain, which we usually diagnose after ruling out all other possibilities and investigations.

All the best.

For more information consult a cardiologist online --> https://icliniq.com./ask-a-doctor-online/cardiologist


Was this answer helpful?

 | 

Related Questions:
Can tablet Diclomol decrease platelet count?
Taking Pantoprazole for GERD. Is any drug interactions between Pantoprazole and Voltaren?
Does vitamin deficiency cause twitching and tingling?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can Aleve and Goody's powder cause stomach upset?

Query: Hi doctor, I recently had a migraine, so I took two tablets of Aleve. It did not work, so I took Goody's powder, but the pain was still there, so I took another one. The migraine pain has gone, but my stomach seems to be upset.  Read Full »

Which vitamin to take for premature ejaculation?

Query: Hi doctor,I did a test. I got my results that my erection transmitter is 2.99, testosterone is 4.459. vitamins E, K, and C are also slightly low. Could this be the reason I have premature ejaculation? At times, I also have a weak erection after one ejaculation. What should I take to treat these? Tha...  Read Full »

I have muscle tenderness after an accident. What has to be done?

Query: Hi doctor, I recently had a car accident. I was passenger. How can my arm feel very still and tender? The doctor at the urgent care gave me Naproxen but my muscle is still tender and I have not been able to sleep at all. The doctor gave me Hydroxyzine which did not work.  Read Full »

Also Read


Miscarriage
This article provides you with all the information that you should be knowing about miscarriage. Although this is an emo...  Read more»
COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.